Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS La Crosse, WI

July 19, 20168 counties in Iowa; 7 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this flash flood watch at Jul 19, 2016, 4:00 AM CDT for 8 counties in Iowa; 7 counties in Wisconsin; 7 counties in Minnesota. It took effect at Jul 19, 2016, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2016, 4:00 AM CDT (09:00 UTC)
In effect from
Jul 19, 2016, 7:00 PM CDT
Expired
Jul 20, 2016, 3:54 AM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
Flood severity
None
All 22 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 57 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-318 J/kg
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WGUS63 KARX 190900
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
400 AM CDT TUE JUL 19 2016

...FLASH FLOODING POSSIBLE TONIGHT INTO WEDNESDAY MORNING...

.THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL ACROSS THE AREA LATE
TONIGHT INTO WEDNESDAY MORNING. RAINFALL AMOUNTS OF 2 TO 3 INCHES
ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES OR MORE
POSSIBLE. RAINFALL RATES COULD BE HIGH WHICH WOULD QUICKLY LEAD TO
FLASH FLOODING IN URBAN AREAS AND NEAR SMALL STREAMS. BE PREPARED
TO MOVE TO HIGHER GROUND SHOULD HEAVY RAINFALL DEVELOP.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-191800-
/O.NEW.KARX.FF.A.0004.160720T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA...
DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON...
CALEDONIA...ALMA...ARCADIA...WHITEHALL...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
400 AM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA...SOUTHEAST MINNESOTA 
  AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA... 
  ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD... 
  MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE... 
  FILLMORE...HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. IN 
  WISCONSIN...BUFFALO...CRAWFORD...GRANT...LA CROSSE... 
  RICHLAND...TREMPEALEAU AND VERNON. 

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL ACROSS THE AREA
  TONIGHT INTO EARLY WEDNESDAY MORNING. RAINFALL AMOUNTS OF 2 TO 3
  INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES OR
  MORE POSSIBLE.  

* THOSE IN LOW LYING AREAS...URBAN AREAS PRONE TO FLOODING...AND
  ANYONE CAMPING NEAR A CREEK OR STREAM...SHOULD BE PREPARED TO
  MOVE TO HIGHER GROUND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WETENKAMP
4 follow-up statements
240 
WGUS63 KARX 191550
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1050 AM CDT TUE JUL 19 2016

...FLASH FLOODING POSSIBLE TONIGHT INTO WEDNESDAY MORNING...

.THUNDERSTORMS WITH HEAVY RAINFALL COULD OCCUR ACROSS THE AREA
LATE TONIGHT INTO WEDNESDAY MORNING. RAINFALL AMOUNTS OF 2 TO 3
INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES OR
MORE IF STORMS WOULD TRAIN OVER THE SAME AREA. HIGH RAINFALL RATES
COULD QUICKLY LEAD TO FLASH FLOODING IN URBAN AREAS AND NEAR SMALL
STREAMS. LOCALIZED MUDSLIDES COULD ALSO OCCUR ALONG STEEPER
UNSTABLE TERRAIN. SHOULD HEAVY RAINFALL DEVELOP...BE PREPARED TO
MOVE TO HIGHER GROUND.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-200000-
/O.CON.KARX.FF.A.0004.160720T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA...
DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON...
CALEDONIA...ALMA...ARCADIA...WHITEHALL...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1050 AM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA...SOUTHEAST MINNESOTA AND WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE... 
  CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND 
  WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE... 
  HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. IN WISCONSIN...
   BUFFALO...CRAWFORD...GRANT...LA CROSSE...RICHLAND... 
  TREMPEALEAU AND VERNON. 

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL ACROSS THE AREA LATE
  TONIGHT INTO EARLY WEDNESDAY MORNING. RAINFALL AMOUNTS OF 2 TO
  3 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES OR
  MORE POSSIBLE.

* THOSE IN LOW LYING AREAS...URBAN AREAS PRONE TO FLOODING...AND 
  ANYONE CAMPING NEAR A CREEK OR STREAM...SHOULD BE PREPARED TO 
  MOVE TO HIGHER GROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
482 
WGUS63 KARX 192015
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT TUE JUL 19 2016

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE TONIGHT INTO
WEDNESDAY MORNING...

.THUNDERSTORMS WITH HEAVY RAINFALL COULD DEVELOP ACROSS THE AREA
LATE TONIGHT INTO WEDNESDAY MORNING. RAINFALL AMOUNTS OF 2 TO 3
INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES IF
STORMS WERE TO TRAIN OVER THE SAME AREA. HIGH RAINFALL RATES COULD
LEAD TO SOME LOCALIZED FLASH FLOODING IN URBAN AREAS AND NEAR
SMALL STREAMS. A FEW MUDSLIDES COULD ALSO OCCUR ALONG STEEPER
UNSTABLE TERRAIN. IF THIS HEAVY RAINFALL DOES DEVELOP...BE
PREPARED TO MOVE TO HIGHER GROUND.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-200415-
/O.CON.KARX.FF.A.0004.160720T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA...
DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON...
CALEDONIA...ALMA...ARCADIA...WHITEHALL...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
315 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA...SOUTHEAST MINNESOTA AND WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE... 
  CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND 
  WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE... 
  HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. IN WISCONSIN...
   BUFFALO...CRAWFORD...GRANT...LA CROSSE...RICHLAND... 
  TREMPEALEAU AND VERNON. 

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE POSSIBLE ACROSS THE
  AREA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. RAINFALL AMOUNTS
  OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES IS POSSIBLE.

* THOSE LIVING IN LOW LYING AREAS...OR URBAN AREAS PRONE TO
  FLOODING...AND ANYONE CAMPING NEAR A CREEK OR STREAM...SHOULD BE
  PREPARED TO MOVE TO HIGHER GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
325 
WGUS63 KARX 200141
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT TUE JUL 19 2016

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE LATE TONIGHT INTO
WEDNESDAY MORNING...

.THUNDERSTORMS WITH HEAVY RAINFALL COULD DEVELOP ACROSS THE AREA
LATE TONIGHT INTO WEDNESDAY MORNING. RAINFALL AMOUNTS OF 2 TO
3 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES
IF STORMS WERE TO MOVE OVER THE SAME AREA. HIGH RAINFALL RATES
COULD LEAD TO SOME LOCALIZED FLASH FLOODING IN URBAN AREAS AND
NEAR SMALL STREAMS. A FEW MUDSLIDES COULD ALSO OCCUR ALONG STEEPER
UNSTABLE TERRAIN. IF THIS HEAVY RAINFALL DOES DEVELOP...BE
PREPARED TO MOVE TO HIGHER GROUND.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-201200-
/O.CON.KARX.FF.A.0004.000000T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA...
DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON...
CALEDONIA...ALMA...ARCADIA...WHITEHALL...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
841 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA...SOUTHEAST MINNESOTA AND WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE... 
  CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...MITCHELL AND 
  WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE... 
  HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. IN WISCONSIN...
   BUFFALO...CRAWFORD...GRANT...LA CROSSE...RICHLAND... 
  TREMPEALEAU AND VERNON. 

* THROUGH WEDNESDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE POSSIBLE ACROSS THE
  AREA LATE TONIGHT INTO WEDNESDAY MORNING. RAINFALL AMOUNTS OF 2
  TO 3 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF UP TO
  4 INCHES NEAR PERSISTENT STORMS.

* THOSE LIVING IN LOW LYING AREAS...OR URBAN AREAS PRONE TO 
  FLOODING...AND ANYONE CAMPING NEAR A CREEK OR STREAM...SHOULD 
  BE PREPARED TO MOVE TO HIGHER GROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

PLEASE MONITOR CONDITIONS OVERNIGHT AND BE PREPARED TO TAKE
ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAWRENCE
339 
WGUS63 KARX 200854
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
354 AM CDT WED JUL 20 2016

...THREAT FOR HEAVY RAIN HAS DIMINISHED...

.SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE STORMS
WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL BUT FLASH
FLOODING IS NOT EXPECTED AT THIS TIME.  

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-201000-
/O.CAN.KARX.FF.A.0004.000000T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...WABASHA...
DODGE CENTER...ROCHESTER...WINONA...AUSTIN...PRESTON...
CALEDONIA...ALMA...ARCADIA...WHITEHALL...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
354 AM CDT WED JUL 20 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF IOWA...SOUTHEAST MINNESOTA
AND WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS
DIMINISHED. 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 3:50 AM CDT, 10 minutes earlier.

Area forecast discussion, Jul 19, 3:50 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
350 AM CDT TUE JUL 19 2016

.SHORT TERM...(Today and tonight)
Issued at 350 AM CDT Tue Jul 19 2016

Latest water vapor satellite imagery showing upper level ridge
building over the Northern Plains states. First impulse over topping
the ridge over central Nebraska is producing showers/thunderstorms
this area per latest mosaic radar.

Main forecast concerns today and tonight is flash flooding
potential. The 19.00z GFS/NAM/ECMWF are in good agreement in
building upper level ridge over the Northern Plains and Upper
Midwest through tonight. Impulse over central Nebraska overtopping
upper level ridge is expected to push into the western forecast area
around 00z Wednesday. Leading edge of moisture
transport/convergence/vertical motion in association with shortwave
trough is focused into southern Minnesota/northern Iowa by 18z
Today. Latest hi-resolution models suggest scattered convection will
be over the western forecast area around 18z...However confidence is
low this complex of showers/thunderstorms will move this far
east...based on better lift/moisture convergence is west of the
forecast area. For now...have chance of precipitation mainly along
and west of the Mississippi river during the daytime hours.

Next impulse overtops upper level ridge tonight and moves into
southern Minnesota/western Wisconsin tonight. The 19.00z
GFS/NAM/ECMWF indicate an increase in low level jet/moisture
transport by 06z over the western forecast area and move the better
axis of moisture transport/convergence/lift into much of the
forecast area around 06z. This would increase coverage of
convection over the forecast area. The 19.00z GFS/NAM show corfidi
vectors southeast movement with the convection and suggest the
convection may entrain over at any one particular location. This
would result in a flash flooding concern. At this
time...confidence is low with widespread flash flooding...however
potential is there given deep warm cloud depths and precipitation
waters up to 2 inches over the forecast area tonight. Some of the
storms could be strong with gusty winds and hail...for now severe
threat looks very low with any of the storms.

.LONG TERM...(Wednesday through Monday)
Issued at 350 AM CDT Tue Jul 19 2016

Complex of showers/thunderstorms weakens and pushes east of the
forecast area around 18z Wednesday...as the low level jet/moisture
convergence weakens over the area.

Then...upper level ridge builds into the Great Lakes Region
Wednesday night into Thursday. This allows warmer air to advect into
the forecast area. The 19.00z GFS/NAM/ECMWF continue to show plus 28
to around plus 30 degree celsius by 00z Friday. This will result in
high temperatures well into the 90s and heat indices of 100 to 115
across the forecast area Thursday. Friday...both the 19.00z
GFS/ECMWF suggest 925mb trough moves across the forecast area into
northern Iowa around 18z Friday. This cools the 925mb temperatures
slightly over forecast area around plus 25 degree celsius. This
produces heat indices of 100 to 105 over the southern forecast area.
Based on timing issues with the trough...will continue with
Excessive Heat Watch across the entire area Thursday into Friday.

Upper level trough/surface cold front flattens upper level ridge and
develop west to east zonal flow across the northern tier United
States Saturday into Sunday. The 19.00z GFS/ECMWF suggest weak
shortwave troughs embedded in the west to east zonal flow will
provide small shower/thunderstorm chances Saturday through Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1151 PM CDT Mon Jul 18 2016

Forecast sounding from the 19.00Z NAM continue to suggest the
possibility of some fog late tonight for KLSE. The trend in the
RAP has been toward saturation occurring as well. Of concern
though is the possibility of some high level clouds coming in off
the convection over South Dakota and Nebraska. Will include a BCFG
to cover the possibility of some fog forming. The latest runs of
the HRRR and CR-HRRR bring the convection from the west through
the upper level ridge axis and into both airports by mid to late
Tuesday morning. Have doubts that this will survive a trip through
the upper level ridge axis and the Corfidi vectors from the RAP
would suggest it should turn to the southeast about the time it
reaches the Missouri River. More convection should develop over
the Missouri River Valley Tuesday afternoon ahead of the
approaching short wave trough. The hi-res models are really
struggling with this development with the 19.00Z CRNAMNest
bringing in some activity for the late afternoon while the 19.00Z
CR-HRRR takes it south of the area. For now, will introduce some
scattered clouds in the 3 to 4 thousand foot range and let later
shifts refine this aspect of the forecast.

&&

.HYDROLOGY...
Issued at 350 AM CDT Tue Jul 19 2016

The combination of precipitable waters up to 2 inches/deep warm
cloud depths and possible 1 to 2 inches per hour rainfall
rates with the convection tonight will cause the potential for
flash flooding across much of the area. Entrainment of any storm
over any given location could produce up to 4 inches with total
rainfall amounts of 2 to 3 inches across parts of the forecast
area. Confidence on exact location where the heaviest
precipitation amounts is low at this time.

&&

.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch from this evening through Wednesday morning
     for WIZ032-033-041-053>055-061.

     Excessive Heat Watch from Thursday morning through Friday
     evening for WIZ017-029-032>034-041>044-053>055-061.

MN...Flash Flood Watch from this evening through Wednesday morning
     for MNZ079-086>088-094>096.

     Excessive Heat Watch from Thursday morning through Friday
     evening for MNZ079-086>088-094>096.

IA...Flash Flood Watch from this evening through Wednesday morning
     for IAZ008>011-018-019-029-030.

     Excessive Heat Watch from Thursday morning through Friday
     evening for IAZ008>011-018-019-029-030.

&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...04
HYDROLOGY...DTJ
Hazardous weather outlook, Jul 18, 3:08 PM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT MON JUL 18 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
308 PM CDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE THUNDERSTORM CHANCES FOR TUESDAY NIGHT THROUGH
WEDNESDAY. A FEW COULD BE STRONG CONTAINING VERY HEAVY
RAIN...HAIL AND GUSTY WINDS.

WITH MANY RIVER SYSTEMS RUNNING HIGH AND GROUNDS SATURATED FROM
RECENT RAINS...ANY HEAVY RAINFALL WILL RESULT IN ADDITIONAL RISES
AND THE POTENTIAL FOR FLASH FLOODING.

THERE WILL BE SPOTTY STORM CHANCES WEDNESDAY NIGHT THROUGH
SUNDAY. ITS TOO EARLY TO DISCERN WHETHER THERE WILL BE A SEVERE
RISK.

DANGEROUS HEAT THURSDAY AND FRIDAY...WITH AFTERNOON HEAT INDEX
VALUES OF 100 T0 110. EXCESSIVE HEAT WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS SCHEDULED FOR 2 PM TUESDAY FOR THE STORM POTENTIAL
TUESDAY NIGHT AND WEDNESDAY AND THE HIGH HEAT OF THURSDAY AND
FRIDAY.

RIECK

Nearby

Flash Flood Watches in Iowa, 2016Flash Flood Watches in Wisconsin, 2016Flash Flood Watches in Minnesota, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.